Volume 18 - Issue 3 - May 1986

Mathematical Spectrum Click image to download issue

Beauty from chaos
   K. Devlin
   pp. 65-69

Independence and the length of a run of wins
   D. O. Forfar, T. W. Keogh
   pp. 70-75

Arithmetic in the countryside-the four seasons
   K. Austin
   pp. 76-80

A question of invariant lines
   C. Noon, I. M. Richards
   pp. 81-84

Computer column
   Mike Piff
   pp. 85-86

Letter to the Editor: Divisor patterns
   Matthew Ball
   p. 87

Letter to the Editor: On sums of unlike powers
   Joseph McLean
   pp. 88-89

Letter to the Editor: Expectations in Family Planning
   A. V. Boyd
   pp. 89-90

Letter to the Editor: Family planning-a probabilistic approach
   James O. Friel
   p. 91

Letter to the Editor: The distributive law in geometry
   Mike Piff
   p. 91

Letter to the Editor: Karmarkar's alogrithm
   George E. Matthews
   p. 92

Problems and Solutions
   pp. 92-95

Book review: Elements of Relativity Theory
   by D. F. Lawden (John Wiley & Sons, 1985)
   Glenn T. Vickers
   pp. 95-96

Book review: Mathematics for the Nonmathematician
   by M. Kline (Dover Publications Inc, 1985)
   Hazel Perfect
   p. 96

Software review: Micros in Mathematical Education (MIME)-MECHANICS
   (John Wiley and Sons, 1985)
   D. M. Burley
   p. 97

Index to Volumes 16-18
   pp. 98-100